MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 11/04/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device analysis the device was not returned for analysis; therefore, an analysis of the actual complaint device is not possible.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4) discarded by facility.
 
Event or Problem Description
It was identified that during a peripheral orbital atherectomy procedure, a type c dissection occurred.The event was identified by a third party vendor, core lab.Core lab reviewed all procedural angiograms as part of a csi clinical trial.The target lesion originated in the distal popliteal artery and extended into the peroneal artery.The physician used multiple guide wires and guide catheters, as well as multiple balloon inflations to access and cross the lesion.A csi viperwire guide wire was advanced across the lesion and a csi orbital atherectomy device (oad) was loaded onto it.The physician performed multiple runs at low, medium and at high speed.Post-atherectomy angiography did not reveal any complications.The physician removed the csi oad and guide wire and re-wired the lesion with a mailman guide wire.Atherectomy was followed-up with balloon angioplasty and stent deployment.Post-procedure angiography did not reveal any complications and the patient status remained stable throughout the procedure.Follow-up review by core lab identified a type d dissection; however, no complications were noted by the treating physician during the procedure.The core lab angiogram evaluation was reviewed by csi for potential adverse events on 29 april 2016.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key5684773
Report Number3004742232-2016-00057
Device Sequence Number13495672
Product Code MCW
UDI-Device Identifier10852528005190
UDI-Public(01)10852528005190(17)160831(10)109049
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2016
Device Model NumberDBP-125MICRO145
Device Catalogue NumberDBP-125MICRO145
Device Lot Number109049
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2016
Initial Report FDA Received Date05/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;